Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Heart palpitation. What is the cause?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2005
Answered : 262 Questions
Question
Hello - I have been experiencing this funny feeling right in the center of my chest..its the same feeling you get when you are scared or surprised...as if ur heart kinda just jumped for a brief moment....it lasts about a second and then its gone...there is no pain or anything...just never experienced anything like this before
Posted Fri, 3 May 2013 in Heart Rate and Rhythm Disorders
 
 
Answered by Dr. Balaji Chinnasami 18 minutes later
Hi,

Thanks for your query to XXXXXXX

I would like to know more details like:
How long have you been experiencing this problem?
What is the frequency? (How many times a day?)
Tell me more about your past illness?
What drugs you are taking at present?

From the information you provided it looks like you are having palpitations (i.e. awareness of one’s own heartbeat). This could be either due to irregularity in the heart rhythm (arrhythmia) or sudden change in heart rate (fast heart beat).

There are number of causes for palpitations, like drugs we consume, thyroid problem, anxiety, excessive intake of coffee, alcohol, anemia, low Blood pressure, low blood sugar and certain herbal and nutritional supplements.

Since the causes are many if your problem persists, I would advice you to XXXXXXX a physician, so that he can evaluate completely.

Don’t worry, most of the time palpitations often go away on their own. I am happy to answer any further queries in this regard.
Take care,

Dr. Balaji Chinnasami, MD
Above answer was peer-reviewed by
 
Follow-up: Heart palpitation. What is the cause? 8 hours later
Thank you doctor. In response to your questions:
How long have you been experiencing this problem?
Its been occuring on and off for the past 2-3 days now...

What is the frequency? (How many times a day?)
its random and occurs several times during the day

Tell me more about your past illness?
I had juvenile arthritis when I was 16 but the condition was reversed through homeopathic treatment at the time. I got diagnosed with spondylolysthesis about 10 years back and its under control through physical therapy. I recently got diagnosed with very low vitamin D levels so I am taking 2 tablets referred by my doctor in India - 1 called Tayo (Calcium - 500 mg and Calciferol -1000 IU tablet) and 1 called Hosit (methylcobalamin - 1500mg) . No other medications other than this.

What drugs you are taking at present?
 
 
Answered by Dr. Balaji Chinnasami 9 hours later
Dear Madam,

Thanks for furnishing further details about your illness.

As I said earlier, it appears like palpitation. Since it is happening several times a day, it is always better to get examined by a physician. It is also important to get examined as it is necessary to rule out cardiac abnormalities, if any.

Physician will - examine you completely, check your BP, check your heart rate and if needed an ECG, hemoglobin, thyroid tests etc can be ordered. If everything comes normal, then at least we can be assured that nothing serious is going on.

Till then, avoid taking too much coffee. Keep yourself stress-free by avoiding too much worries. Take good rest.

Don't worry, just consult with a physician. You will be alright soon. If you have any other queries, I will be happy to help you or else close the query and rate it.

Take care
Dr. Balaji Chinnasami


Above answer was peer-reviewed by
 
Follow-up: Heart palpitation. What is the cause? 13 hours later
Thanks for your very prompt responses doctor. I will close the query and follow up with my physician.
 
 
Answered by Dr. Balaji Chinnasami 3 hours later
Dear Madam,

I am glad that my advice was helpful. Get well soon.

Take care
Dr. Balaji Chinnasami, MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor